Immune-mediated necrotizing myopathy (IMNP) is a recently described, very rare inflammatory myopathy in the same category as dermatomyositis and polymyositis. Like those diseases, it presents with proximal muscle weakness and elevated muscle enzymes. IMNP is caused by autoantibodies that recognize "anti-signal recognition particle." A small number of cases are attributed to statin use producing antibodies to HMG-CoA reductase.
Muscle biopsy shows muscle fiber necrosis without inflammatory cells.
Immunosuppressive medications, including corticosteroids, intravenous immunoglobulin (IVIG), and rituximab, are used to treat the disease. Statins should be discontinued in cases associated with these drugs.
ICD10CM: G72.49 – Other inflammatory and immune myopathies, not elsewhere classified
Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.